I am a 19 year old female who has just been diagnosed with renal disease. Lately i have been getting tingling (pins and needles) in my feet when i sleep. My doctor tells me that my disease isnt far enough along to cause nerve damage. Could this really be from my disease, or could it possibly be something else?
It would depend on what kind of kidney disease is present.
Kidney disease leading to electrolyte abnormalities can cause tingling and other nerve disorders. You can also consider various metabolic diseases like B-12 deficiency, diabetes, or thyroid disorders. Blood tests can rule out these conditions.
I would consider a referral to a neurologist as well as possible electrodiagnostic testing (i.e. an EMG).
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.